Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 21, 2021, 12:55 PM EDT for Dauphin County, Pennsylvania. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2021, 12:55 PM EDT (16:55 UTC)
- Expired
- Jul 21, 2021, 1:30 PM EDT
- In force
- 35 min
- Issued by
- NWS State College, PA
County Dauphin County, PA
The radar
The State College radar (KCCX), 125 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 4.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 638 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
922
WWUS81 KCTP 211655
SPSCTP
Special Weather Statement
National Weather Service State College PA
1255 PM EDT Wed Jul 21 2021
PAZ057>059-211730-
Lebanon PA-Dauphin PA-Schuylkill PA-
1255 PM EDT Wed Jul 21 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF LEBANON...DAUPHIN...AND
SCHUYLKILL COUNTIES UNTIL 130 PM EDT...
At 1255 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Tower City to near Elizabethville. Movement
was southeast at 20 mph.
Penny size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Linglestown, Valley View, Millersburg, Pine Grove, Lykens,
Elizabethville, Williamstown, Fredericksburg, Tower City,
Klingerstown, Lickdale, Fort Indiantown Gap, Penn National Race
Course, Dehart Dam, Wiconisco, Halifax, Hegins, Gratz, Ravine and
Muir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4052 7626 4052 7634 4049 7644 4045 7638
4035 7685 4057 7699 4060 7695 4061 7690
4061 7689 4062 7689 4070 7656 4053 7622
TIME...MOT...LOC 1655Z 314DEG 18KT 4064 7656 4057 7686
$$
BanghoffWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 21, 11:52 AM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 21, 11:52 AM EDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service State College PA 1152 AM EDT Wed Jul 21 2021 .SYNOPSIS... A cold front is sweeping through central Pennsylvania, producing scattered showers and thunderstorms. Behind the front, cooler and refreshingly less humid conditions are expected for the rest of the work week before heat and humidity make a comeback for the weekend. Rain chances will also increase by late Saturday and Sunday. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... A couple of tall storms along a line of generally shallow convection have poked up through the early morning cap to get near-severe. The storms appear to be just ahead of the front, but the northwest wind is developing behind the line of convection now. SPC Meso Disco has already targeted the SErn third/quarter of the CWA for a high poss of a svr tstm watch. So far, no inter-office coordination on that course of action yet. The high dewpoints to the SE of the line of convection are great fuel. Sct SHRA and perhaps isolated TSRA are still possible behind this first line, as some convection is popping up near BFD, along what is perhaps the real dry air. However, that convection is less-likely to make lightning and certainly to become severe as it is separated by a far distance from the best moisture. Prev... 5h trough digging southward over the eastern GLAKS this morning, pushing a sfc cold front into central PA. At 11z, a prefrontal trof was extending from the Mohawk Valley to the Pocono Plateau southwestward to the MD panhandle. Sfc cold front appears to be extend from near KBGM to near KPBZ presently. Areas of river valley fog will lift by 13z in most places. Isolated -shra/tsra traversing the NC Mountains early this morning. More widespread convection will redevelop later this morning as aforementioned front pushes eastward and 5h trof continues to dig over the eastern GLAKS and western PA/NY. Good surge of low PW air arrives behind the trof later today and tonight...something to look forward to. Thermo profiles supportive of moderate MLCAPES by early afternoon over my southeast, and there may be a couple buildups capable of marginal wind gusts, with ambient environment providing 1500 J/kg MLCAPE and DCAPE of 800-900 J/kg. However, it appears the main svr threat is east of my area. Locally heavy downpours may accompany storms over the Middle to Lower Susq, with the recently wet areas of the northeast needing to be watched given low FFG values. Progressive storm motions mean this is a lower end flood threat however. && .SHORT TERM /7 PM THIS EVENING THROUGH THURSDAY NIGHT/... Cooler and drier air mass builds across the central PA tonight and Thursday with comfortable humidity and river valley fog confined to the deepest northern valleys. Mins will range from near 50 over the north to the lower 60s south. High pressure will build in from the Ohio Valley on Thursday, bringing plenty of sunshine and mild temperatures ranging from the mid 70s in the north to the mid 80s in southern PA. Dewpoints in the 50s will feel quite refreshing. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... A warm front will slowly approach from the west beginning on Fri, bringing with it a slight chance of showers and storms to the NW. The warm front will advance across the rest of PA on Saturday, again bringing a chance for isolated showers and storms, but very dry midlevel air will keep coverage limited and widespread rainfall does not appear likely. Moisture will flow back into the area on Sunday, with dewpoints rising to 65-70F and temperatures returning to the 80-90F range. Increased moisture and instability along with a weak disturbance aloft will likely lead to more widespread showers/storms Sun afternoon and evening. Warm and humid conditions will continue into early next week with a chance for additional rounds of showers and storms as weak upper shortwave troughs pivot around a large ridge of high pressure set up over the central US. && .AVIATION /16Z WEDNESDAY THROUGH SUNDAY/... Expect improving cigs across the Allegheny Plateau later today, as drier air arrives on northwest flow. Model soundings and ensemble prob charts support widespread VFR conditions by Wed afternoon. However, can't rule out a gusty tstorm forming on exiting cold front across central and southeast PA sometime between 16-18Z. Outlook... Thu...AM valley fog possible W Mtns. Fri...No sig wx expected. Sat...Late day tsra impacts possible, mainly west. Sun...AM low cigs possible W Mtns. PM tsra impacts possible. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...DeVoir/Banghoff NEAR TERM...DeVoir/Dangelo/Colbert/Wagner SHORT TERM...DeVoir/Colbert/Wagner LONG TERM...Colbert/Travis AVIATION...Fitzgerald/Gutierrez
Hazardous weather outlook, Jul 21, 11:58 AM EDT, 57 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1158 AM EDT Wed Jul 21 2021 PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046- 049>053-056-221600- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry- 1158 AM EDT Wed Jul 21 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ036-057>059-063>066-221600- Franklin-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- 1158 AM EDT Wed Jul 21 2021 ...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 21, 12:06 PM EDT, 49 minutes before
Special Weather Statement National Weather Service State College PA 1206 PM EDT Wed Jul 21 2021 PAZ036-063-064-211630- Adams PA-Franklin PA-Cumberland PA- 1206 PM EDT Wed Jul 21 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ADAMS...FRANKLIN...AND CUMBERLAND COUNTIES UNTIL 1230 PM EDT... At 1205 PM EDT, Doppler radar indicated a strong thunderstorm over Scotland, moving southeast at 15 mph. Pea size hail and wind gusts of 50 to 55 mph are possible. Locations impacted include... Shippensburg, Fayetteville and Scotland. LAT...LON 4000 7765 4007 7758 3997 7730 3983 7750 TIME...MOT...LOC 1605Z 312DEG 14KT 4000 7757 Banghoff
Special weather statement, Jul 21, 12:22 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service State College PA
1222 PM EDT Wed Jul 21 2021
PAZ057-059-211700-
Lebanon PA-Dauphin PA-
1222 PM EDT Wed Jul 21 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LEBANON AND DAUPHIN
COUNTIES UNTIL 100 PM EDT...
At 1222 PM EDT, Doppler radar indicated a strong thunderstorm over
Skyline View, moving east at 25 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Lebanon, Hershey, Palmyra, Linglestown, Annville, Skyline View,
Campbelltown, Pleasant Hill, Cleona, Timber Hills, Lawn, Penn
National Race Course, Harper Tavern and Hershey Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4035 7680 4042 7676 4039 7643 4022 7649
4021 7653 4021 7654
TIME...MOT...LOC 1622Z 281DEG 20KT 4037 7671
BanghoffSpecial weather statement, Jul 21, 12:28 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service State College PA
1228 PM EDT Wed Jul 21 2021
PAZ028-050-052-056>058-211700-
Perry PA-Northumberland PA-Juniata PA-Dauphin PA-Snyder PA-
Schuylkill PA-
1228 PM EDT Wed Jul 21 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF PERRY...
NORTHUMBERLAND...JUNIATA...DAUPHIN...SNYDER...AND SCHUYLKILL COUNTIES
UNTIL 100 PM EDT...
At 1227 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Rebuck to near Port Trevorton to near
Meiserville. Movement was southeast at 25 mph.
Penny size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Millersburg, Trevorton, Lykens, Elizabethville, Williamstown, Tower
City, Port Trevorton, Klingerstown, Rebuck, Meiserville, Leck Kill,
Urban, Liverpool, Wiconisco, Hegins, Gratz, Dalmatia, Muir,
Berrysburg and Herndon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4056 7654 4047 7668 4047 7692 4059 7706
4068 7710 4070 7692 4080 7684 4073 7641
TIME...MOT...LOC 1627Z 302DEG 20KT 4075 7681 4064 7688 4064 7703
BanghoffSpecial weather statement, Jul 21, 12:31 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service State College PA
1231 PM EDT Wed Jul 21 2021
PAZ036-064-211700-
Adams PA-Franklin PA-
1231 PM EDT Wed Jul 21 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ADAMS AND FRANKLIN
COUNTIES UNTIL 100 PM EDT...
At 1231 PM EDT, Doppler radar indicated a strong thunderstorm over
Fayetteville, moving southeast at 25 mph.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Gettysburg, Guilford, Carroll Valley, Fayetteville, Lake Heritage,
Cashtown, Orrtanna, Arendtsville, Fairfield, McKnightstown,
Gettysburg National Military Park, Liberty Mountain Resort,
Gettysburg College and Penn State Mont Alto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3991 7760 3997 7739 3984 7713 3972 7733
3972 7744
TIME...MOT...LOC 1631Z 302DEG 20KT 3989 7751
BanghoffSpecial weather statement, Jul 21, 12:38 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service State College PA
1238 PM EDT Wed Jul 21 2021
PAZ058-211730-
Schuylkill PA-
1238 PM EDT Wed Jul 21 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SCHUYLKILL COUNTY UNTIL
130 PM EDT...
At 1238 PM EDT, Doppler radar indicated a strong thunderstorm over
Mcadoo, moving southeast at 25 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Tamaqua, Mcadoo, Hometown, Tuscarora, Grier City-Park Crest, Delano,
McKeansburg, Coaldale, Snyders, Deer Lake, Kelayres, Middleport, Port
Clinton, New Ringgold, Mary-D, Brockton, Trenton and Park Place.
LAT...LON 4070 7581 4063 7600 4057 7602 4058 7604
4057 7606 4058 7607 4093 7611 4090 7604
4091 7600 4081 7589 4074 7576
TIME...MOT...LOC 1638Z 336DEG 22KT 4091 7605
TravisSpecial weather statement, Jul 21, 12:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
1255 PM EDT Wed Jul 21 2021
PAZ057>059-211730-
Lebanon PA-Dauphin PA-Schuylkill PA-
1255 PM EDT Wed Jul 21 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF LEBANON...DAUPHIN...AND
SCHUYLKILL COUNTIES UNTIL 130 PM EDT...
At 1255 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Tower City to near Elizabethville. Movement
was southeast at 20 mph.
Penny size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Linglestown, Valley View, Millersburg, Pine Grove, Lykens,
Elizabethville, Williamstown, Fredericksburg, Tower City,
Klingerstown, Lickdale, Fort Indiantown Gap, Penn National Race
Course, Dehart Dam, Wiconisco, Halifax, Hegins, Gratz, Ravine and
Muir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4052 7626 4052 7634 4049 7644 4045 7638
4035 7685 4057 7699 4060 7695 4061 7690
4061 7689 4062 7689 4070 7656 4053 7622
TIME...MOT...LOC 1655Z 314DEG 18KT 4064 7656 4057 7686
BanghoffThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 10:08 PM EDT | Areal Flood Advisory | CTP | Tioga | 2 hr |
| Jul 21, 12:25 AM EDT | Special Weather Statement | CTP | McKean | 50 min |
| Jul 21, 12:58 AM EDT | Special Weather Statement | CTP | Potter | 47 min |
| Jul 21, 8:33 AM EDT | Special Weather Statement | CTP | Snyder | 27 min |
| Jul 21, 9:03 AM EDT | Special Weather Statement | CTP | Snyder | 27 min |
| Jul 21, 10:22 AM EDT | Special Weather Statement | CTP | Huntingdon | 38 min |
| Jul 21, 11:00 AM EDT | Special Weather Statement | CTP | Franklin | 45 min |
| Jul 21, 11:40 AM EDT | Special Weather Statement | CTP | Franklin | 35 min |
| Jul 21, 11:59 AM EDT | Special Weather Statement | CTP | Northumberland, Snyder | 31 min |
| Jul 21, 12:06 PM EDT | Special Weather Statement | CTP | Franklin | 24 min |
| Jul 21, 12:22 PM EDT | Special Weather Statement | CTP | Lebanon | 38 min |
| Jul 21, 12:28 PM EDT | Special Weather Statement | CTP | Northumberland | 32 min |
| Jul 21, 12:31 PM EDT | Special Weather Statement | CTP | Adams | 29 min |
| Jul 21, 12:38 PM EDT | Special Weather Statement | CTP | Schuylkill | 52 min |
| Jul 21, 1:00 PM EDT | Special Weather Statement | CTP | Adams | 45 min |
| Jul 21, 1:13 PM EDT | Special Weather Statement | CTP | Lancaster | 32 min |
| Jul 21, 1:16 PM EDT | Special Weather Statement | CTP | Franklin | 29 min |
| Jul 21, 1:22 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 38 min |
| Jul 21, 1:29 PM EDT | Special Weather Statement | CTP | Dauphin, Lebanon | 31 min |
| Jul 21, 1:35 PM EDT | Special Weather Statement | CTP | Lancaster | 25 min |
| Jul 21, 2:00 PM EDT | Special Weather Statement | CTP | Lancaster | 45 min |
| Jul 21, 2:24 PM EDT | Special Weather Statement | CTP | Lancaster | 36 min |
| Jul 21, 2:28 PM EDT | Special Weather Statement | CTP | York | 32 min |
| Jul 21, 2:35 PM EDT | Special Weather Statement | CTP | Lancaster | 40 min |
| Jul 21, 2:52 PM EDT | Special Weather Statement | CTP | Lancaster | 38 min |
| Jul 21, 2:53 PM EDT | Special Weather Statement | CTP | Union | 37 min |
| Jul 21, 3:25 PM EDT | Special Weather Statement | CTP | York | 35 min |
| Jul 21, 4:00 PM EDT | Special Weather Statement | CTP | York | 45 min |
| Jul 21, 4:02 PM EDT | Special Weather Statement | CTP | Snyder | 28 min |
| Jul 21, 4:27 PM EDT | Special Weather Statement | CTP | Dauphin | 33 min |
| Jul 21, 5:02 PM EDT | Special Weather Statement | CTP | Lebanon | 28 min |
| Jul 21, 5:30 PM EDT | Special Weather Statement | CTP | Lebanon | 30 min |
| Jul 21, 6:28 PM EDT | Special Weather Statement | CTP | Lancaster | 32 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.